Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 82, NWS Lake Charles, LA

June 27, 2004Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 27, 2004, 9:06 AM CDT for Tyler County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2004, 9:06 AM CDT (14:06 UTC)
Expired
Jun 27, 2004, 10:00 AM CDT
In force
54 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Tyler County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3141 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WUUS54 KLCH 271406
SVRLCH
TXC457-271500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
905 AM CDT SUN JUN 27 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TYLER COUNTY IN SOUTHEAST TEXAS

* UNTIL 1000 AM CDT

* AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 22 MILES NORTH OF CHESTER TO 11 MILES
  NORTHWEST OF CHESTER TO 30 MILES SOUTHWEST OF CHESTER...AND MOVING
  SOUTHEAST AT 20 MPH.

* THIS STORM WILL BE NEAR...
  CHESTER BY 925 AM CDT
  COLMESNEIL...WOODVILLE...ROCKLAND...WARREN BY 1000 AM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3099 9445 3105 9456 3101 9465 3055 9455
      3054 9410 3091 9424 3102 9428

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:30 AM CDT, 6 hours 36 minutes earlier.

Area forecast discussion, Jun 27, 2:30 AM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
230 AM CDT SUN JUN 27 2004

.SYNOPSIS...
The cool Illinois HIGH will initiate a minor continental surge
toward the Piney Hills Region. On the other hand, the south Texas
LOW is filling consequently a tropical surge to the upper Texas
coast is not expected. Therefore, any sustained lift within the
lower troposphere will be limited to the Piney Hills Region.

At the midtroposphere, a few propagating group waves will rotate
around the east-Texas trough-in-the westerlies, and pass over the
Piney Hills Region. The omegas attending these group waves will
augment the Piney Hills lift mentioned above.

At the upper troposphere, difluent southwesterlies will prevail
generating upper level divergence, especially across west central
and south central Louisiana.
&&

.DISCUSSION...
The widespread rains will be confined to the Piney Hills Region,
while scattered thunderstorms will occur over the southern portions
from the Golden Triangle through Lake Charles through Lafayette. The
difluent southwesterlies may give an added boost to some of these
thunderstorms. Localized flooding rains cannot be ruled out.

I will retain the Flood Watch for the Piney Hills Region (from the
Lakes Region of southeast Texas to Alexandria and vicinity). Mean
areal rainwater amounts around 1/2 inch local rainwater amounts
from 2 to 3 inches are possible.

I will cancel the Flood Watch for the remainder of the forecast
area (the I-10 corridor and the coastal marshes). Mean areal
rainwater amounts around 1/10 inch local rainwater amounts from 1 to
2 inches are possible.
&&

.HYDROLOGY...
A River Flood Outlook remains in effect for the Vermilion River
near Lafayette at Surrey Street. Although falling, the river remains
in a moderate flood with a stage near 12.7 feet.

A River Flood Outlook is also in effect for the Sabine River near
Deweyville and for the Pine Island Bayou near Sour Lake.
&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  87  74  89  74 /  40  20  40   0
BPT  87  75  91  75 /  40  20  40   0
AEX  84  71  88  72 /  70  40  70  20
LFT  87  73  89  74 /  40  20  40   0
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH LAZ027>029.
TX...FLOOD WATCH TXZ180>182-201.
&&

21/21
Hazardous weather outlook, Jun 27, 6:00 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT SUN JUN 27 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
281100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
600 AM CDT SUN JUN 27 2004

.DAY ONE...TODAY AND TONIGHT...
A LARGE AREA OF RAIN, WITH SCATTERED EMBEDDED THUNDERSTORMS, WILL
MOVE NORTHEAST, EXITING SOUTH CENTRAL TEXAS, AND ENTERING THE LAKES
REGION BY MID MORNING, THEN CONTINUE EAST NORTHEAST, INTO THE PINEY
HILLS OF CENTRAL LOUISIANA BY LATE MORNING.

MEAN AREAL RAINFALL AMOUNTS AROUND 1/2 INCH ARE EXPECTED. LOCAL
RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE POSSIBLE. GROUNDS ACROSS
THE AREA ARE ALREADY SATURATED. ANY ADDITIONAL RAINFALL WILL QUICKLY
RUN-OFF...FILLING DITCHES, BAYOUS, AND ROADWAYS. CONSEQUENTLY A
FLOOD WATCH WILL REMAIN IN EFFECT FOR THE AFOREMENTIONED AREA.

A RIVER FLOOD OUTLOOK WILL REMAIN IN EFFECT FOR THE VERMILION RIVER
NEAR LAFAYETTE AT SURREY STREET. ALTHOUGH FALLING, THE RIVER REMAINS
IN A MODERATE FLOOD WITH A STAGE NEAR 12.7 FEET.

A RIVER FLOOD OUTLOOK IS ALSO IN EFFECT FOR THE SABINE RIVER NEAR
DEWEYVILLE AND FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL EACH AND EVERY DAY.
HOWEVER, RAINFALL AMOUNTS ARE NOT EXPECTED TO BE EXCESSIVE.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
MAY BE REQUIRED.

21

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:38 AM CDTFlash Flood WarningLCHJasper, Newton, Tyler4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.